RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2009, Volume 49, Number 8, Pages 1416–1436 (Mi zvmmf4735)  

This article is cited in 7 scientific papers (total in 7 papers)

The Richardson scheme for the singularly perturbed parabolic reaction-diffusion equation in the case of a discontinuous initial condition

G. I. Shishkin

Institute of Mathematics and Mechanics, Ural Division, Russian Academy of Sciences, ul. S. Kovalevskoi 16, Yekaterinburg, 620219, Russia

Abstract: The Dirichlet problem for a singularly perturbed parabolic reaction-diffusion equation with a piecewise continuous initial condition in a rectangular domain is considered. The higher order derivative in the equation is multiplied by a parameter $\varepsilon^2$, where $\varepsilon\in(0,1]$. When $\varepsilon$ is small, a boundary and an interior layer (with the characteristic width $\varepsilon$) appear, respectively, in a neighborhood of the lateral part of the boundary and in a neighborhood of the characteristic of the reduced equation passing through the discontinuity point of the initial function; for fixed $\varepsilon$, these layers have limited smoothness. Using the method of additive splitting of singularities (induced by the discontinuities of the initial function and its low-order derivatives) and the condensing grid method (piecewise uniform grids that condense in a neighborhood of the boundary layers), a finite difference scheme is constructed that converges $\varepsilon$-uniformly at a rate of $O(N^{-2}\ln^2+N_0^{-1})$, where $N+1$ and $N_0+1$ are the numbers of the mesh points in $x$ and $t$, respectively. Based on the Richardson technique, a scheme that converges $\varepsilon$-uniformly at a rate of $ON^{-3}+N_0^{-2})$ is constructed. It is proved that the Richardson technique cannot construct a scheme that converges in $\varepsilon$-uniformly in $x$ with an order greater than three.

Key words: singularly perturbed boundary value problem, parabolic reaction-diffusion equation, piecewise continuous initial condition, grid approximation, method of additive splitting of singularities, special grids, $\varepsilon$-uniform convergence, Richardson technique.

Full text: PDF file (2598 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2009, 49:8, 1348–1368

Bibliographic databases:

Document Type: Article
UDC: 519.633
Received: 20.10.2008

Citation: G. I. Shishkin, “The Richardson scheme for the singularly perturbed parabolic reaction-diffusion equation in the case of a discontinuous initial condition”, Zh. Vychisl. Mat. Mat. Fiz., 49:8 (2009), 1416–1436; Comput. Math. Math. Phys., 49:8 (2009), 1348–1368

Citation in format AMSBIB
\Bibitem{Shi09}
\by G.~I.~Shishkin
\paper The Richardson scheme for the singularly perturbed parabolic reaction-diffusion equation in the case of a~discontinuous initial condition
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2009
\vol 49
\issue 8
\pages 1416--1436
\mathnet{http://mi.mathnet.ru/zvmmf4735}
\zmath{https://zbmath.org/?q=an:05649684}
\transl
\jour Comput. Math. Math. Phys.
\yr 2009
\vol 49
\issue 8
\pages 1348--1368
\crossref{https://doi.org/10.1134/S0965542509080065}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000269218300006}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-70350584720}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf4735
  • http://mi.mathnet.ru/eng/zvmmf/v49/i8/p1416

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. G. I. Shishkin, L. P. Shishkina, “Improved difference scheme of the solution decomposition method for a singularly perturbed reaction-diffusion equation”, Proc. Steklov Inst. Math. (Suppl.), 272, suppl. 1 (2011), S197–S214  mathnet  crossref  isi  elib
    2. G. I. Shishkin, L. P. Shishkina, “A Richardson scheme of the decomposition method for solving singularly perturbed parabolic reaction-diffusion equation”, Comput. Math. Math. Phys., 50:12 (2010), 2003–2022  mathnet  crossref  adsnasa
    3. G. I. Shishkin, L. P. Shishkina, “Improved approximations of the solution and derivatives to a singularly perturbed reaction-diffusion equation based on the solution decomposition method”, Comput. Math. Math. Phys., 51:6 (2011), 1020–1049  mathnet  crossref  mathscinet  isi
    4. Shishkin G.I., “Data Perturbation Stability of Difference Schemes on Uniform Grids for a Singularly Perturbed Convection-Diffusion Equation”, Russ. J. Numer. Anal. Math. Model, 28:4 (2013), 381–417  crossref  mathscinet  isi  elib
    5. G. I. Shishkin, L. P. Shishkina, “Difference scheme of highest accuracy order for a singularly perturbed reaction-diffusion equation based on the solution decomposition method”, Proc. Steklov Inst. Math. (Suppl.), 292, suppl. 1 (2016), 262–275  mathnet  crossref  mathscinet  isi  elib
    6. G. I. Shishkin, L. P. Shishkina, “A higher order accurate solution decomposition scheme for a singularly perturbed parabolic reaction-diffusion equation”, Comput. Math. Math. Phys., 55:3 (2015), 386–409  mathnet  crossref  crossref  mathscinet  zmath  isi  elib  elib
    7. Shishkina L., “Difference Schemes of High Accuracy Order on Uniform Grids For a Singularly Perturbed Parabolic Reaction-Diffusion Equation”, Boundary and Interior Layers, Computational and Asymptotic Methods - Bail 2014, Lecture Notes in Computational Science and Engineering, 108, ed. Knobloch P., Springer-Verlag Berlin, 2015, 281–291  crossref  mathscinet  isi  scopus
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:299
    Full text:46
    References:26
    First page:7

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019